Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 6, 2015, 7:38 PM PDT for Riverside County, San Diego County, California. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 7:38 PM PDT (02:38 UTC)
- Expired
- Aug 6, 2015, 8:30 PM PDT
- In force
- 52 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 110 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:00 PM PDT | TSTM WND DMG | 1 Wsw Mecca, CA | SURVEY OF DAMAGE AREA BY NWS SHOWS NEAR 2 MILES OF STEEL POWER POLES DAMAGED. 1 MILE OF WOODEN POLES DAMAGED. THIS IS ALONG HIGHWAY 86 BETWEEN AVENUE 64 AND 68. TIME RANGE OF DAMAGE IS ESTIMATED 745 TO 800 PM. |
| Aug 6, 8:00 PM PDT | TSTM WND DMG | 3 Sw Mecca, CA | MULTIPLE INJURIES AT A MOBILE HOME PARK WHERE SEVERAL OUTDOOR WORKERS WERE TOSSED BY THE WIND. ELSEWHERE IN THE THERMAL AREA, 15 POWERPOLES DOWNED (EXACT LOCATION UNKNOWN AT THIS TIME), VEHICLE STRUCK BY FALLING POWERPOLE WITH MULTIPLE INJURIES (LOCATION UNKNO |
| Aug 6, 8:12 PM PDT | TSTM WND DMG | 4 Sw Mecca, CA | POWER POLE FELL ONTO VEHICLE NEAR 70TH AND PIERCE STREETS. |
| Aug 6, 8:15 PM PDT | TSTM WND DMG | 6 Ssw Mecca, CA | 2 LARGE PALM TREES FELL ONTO THE ROAD AT 77TH AND HARRISON. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WUUS56 KSGX 070238
SVRSGX
CAC065-073-070330-
/O.NEW.KSGX.SV.W.0010.150807T0238Z-150807T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
738 PM PDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SAN DIEGO COUNTY IN SOUTHWESTERN CALIFORNIA...
RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 830 PM PDT
* AT 735 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED JUST WEST OF DESERT SHORES...OR 15 MILES
NORTHWEST OF SALTON CITY...AND MOVING NORTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
THERMAL... MECCA...
OASIS AND HIGHWAY S22 BETWEEN BORREGO SPRINGS AND IMPERIAL COUNTY
LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3352 11605 3351 11605 3351 11607 3350 11608
3343 11603 3342 11609 3328 11608 3328 11615
3363 11618 3362 11595 3352 11595
TIME...MOT...LOC 0235Z 176DEG 34KT 3344 11610
$$
MAXWELL2 follow-up statements
116
WWUS56 KSGX 070244
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
744 PM PDT THU AUG 6 2015
CAC065-073-070330-
/O.CON.KSGX.SV.W.0010.000000T0000Z-150807T0330Z/
SAN DIEGO CA-RIVERSIDE CA-
744 PM PDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM PDT
FOR EASTERN SAN DIEGO AND RIVERSIDE COUNTIES...PRIMARILY NEAR THE
SALTON SEA....
AT 736 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES WEST OF DESERT SHORES AND WAS MOVING NORTH AT 40 MPH
TOWARDS MECCA AND OASIS. THIS WILL PRIMARILY AFFECT THE FAR
SOUTHEAST PART OF THE COACHELLA VALLEY...NEAR THE SALTON SEA. VERY
HEAVY RAIN WILL ALSO FALL WITH THIS STORM...ALONG WITH DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
MECCA...THERMAL...OASIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3352 11605 3351 11605 3351 11607 3350 11608
3343 11603 3342 11609 3328 11608 3328 11615
3363 11618 3362 11595 3352 11595
TIME...MOT...LOC 0236Z 176DEG 34KT 3349 11611
$$
MAXWELL973
WWUS56 KSGX 070329
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
829 PM PDT THU AUG 6 2015
CAC065-073-070338-
/O.EXP.KSGX.SV.W.0010.000000T0000Z-150807T0330Z/
SAN DIEGO CA-RIVERSIDE CA-
829 PM PDT THU AUG 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAN DIEGO AND
RIVERSIDE COUNTIES WILL EXPIRE AT 830 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA INTO
CENTRAL RIVERSIDE COUNTY. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING CONTINUES IN
CENTRAL RIVERSIDE COUNTY NEAR COACHELLA UNTIL 900 PM.
LAT...LON 3352 11605 3351 11605 3351 11607 3350 11608
3343 11603 3342 11609 3328 11608 3328 11615
3363 11618 3362 11595 3352 11595
TIME...MOT...LOC 0328Z 176DEG 34KT 3349 11611
$$
MAXWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:00 PM PDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 6, 2:00 PM PDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT THU AUG 6 2015 .SYNOPSIS... MONSOON MOISTURE AND SOME INSTABILITY WILL CONTINUE TO BRING ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ANY RAINFALL THAT OCCURS WILL BE LIGHT. A TROUGH OF LOW PRESSURE WILL MOVE OUT THE MONSOON MOISTURE AND BRING COOLER WEATHER FRIDAY AND SATURDAY. IT WILL ALSO BRING BACK MORE COASTAL CLOUDS NIGHTS AND MORNINGS. FAIR AND SEASONAL SUMMER WEATHER WILL CONTINUE NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING NORTHWARD MAINLY THROUGH A CORRIDOR OFF THE COAST...INTO ORANGE COUNTY...THE NORTHWEST INLAND EMPIRE...AND NORTH ALONG THE SAN BERN - LA COUNTY LINE INTO THE DESERT. ONLY A COUPLE PLACES HAVE ACTUALLY MEASURED RAINFALL...WITH ADELANTO TOPS AT 0.09 INCH. THERE HAVE BEEN A FEW TSTORMS ELSEWHERE...BUT ISOLATED WITH NO MEASURABLE REPORTS YET. ISOLATED DRY LIGHTNING IN THE MOUNTAINS IS A CONCERN...BUT WILL NOT BE WIDESPREAD. THE PRECIP WILL DIMINISH AFTER SUNSET...IF NOT BEFORE THEN...AS MOISTURE DECREASES FROM SOUTHWEST TO NORTHEAST. A LOW PRESSURE TROUGH OFF THE CALIFORNIA COAST WILL PUSH EAST ACROSS THE STATE TONIGHT INTO FRIDAY. THIS WILL PUSH ASIDE THE MONSOON MOISTURE FOR QUICK DRYING OF THE ATMOSPHERE. IT WILL ALSO DEEPEN UP OUR MARINE LAYER TO PRODUCE MORE EXTENSE COASTAL CLOUDS...PROBABLY ENOUGH TO SNEAK INTO PARTS OF THE INLAND EMPIRE BY SUNRISE FRIDAY. A SIMILAR DEPTH AND EXTENT TO COASTAL CLOUDS ARE EXPECTED SATURDAY. COOLER WEATHER WILL COME TO THE ENTIRE REGION FRIDAY AND SATURDAY WITH TEMPS CLOSE TO SEASONAL AVERAGE. SOME HIGH PRESSURE TRIES TO REBUILD NEXT WEEK SO SLIGHTLY WARMER WEATHER IS EXPECTED...BUT A NEW LOW PRESSURE TROUGH OFF THE COAST WILL DAMPEN THAT TREND. SOUTHERN CALIFORNIA WILL REMAIN IN BETWEEN THE WESTERN TROUGH AND THE EASTERN RIDGE WITH SOME SEASONAL WEATHER. SOME GUIDANCE SHOWS A FAVORABLE POSITION OF THE HIGH PRESSURE RIDGE THAT WOULD BRING IN SOME MONSOON MOISTURE AGAIN NEXT WEDNESDAY OR THURSDAY AND SMALL CHANCES OF THUNDERSTORMS IN THE MOUNTAINS. && .AVIATION... 062030Z...COAST/VALLEYS... A WEAK DISTURBANCE IS MOVING ACROSS THE REGION NOW AND CREATING A FEW THUNDERSTORMS. THEY WILL CONTINUE THIS AFTERNOON...BUT VERY SCATTERED ACROSS THE AREA. LOW CLOUDS...WITH SLIGHTLY HIGHER TOPS AND BASES THAN LAST NIGHT WILL REDEVELOP ALONG THE COAST AND COASTAL VALLEYS THIS EVENING... BUT BREAK OUT ON FRIDAY 0716-1900Z. CONFIDENCE IN STRATUS HEIGHTS AND TIMING IS MODERATE TO HIGH. MTNS/DESERTS...SCT-BKN 10K FT MSL AND A SLIGHT CHC OF -TSRA THROUGH THIS EVENING OTHERWISE UNRESTRICTED VIS AND VFR. FRIDAY OUTLOOK IS A FEW HIGH CLOUDS AOA 10000 FT MSL AND UNRESTRICTED VIS. FORECAST CONFIDENCE HIGH. && .MARINE... 130 PM...A DISTURBANCE MOVING ACROSS THE AREA WILL CREATE A SLIGHT CHANCE OF THUNDERSTORMS UNTIL JUST AFTER SUNSET. GUSTY WINDS...CLOUD TO WATER LIGHTNING...BRIEF HEAVY RAIN AND CHOPPY SEAS MAY DEVELOP NEAR STORMS. OTHERWISE...NO OTHER HAZARDOUS MARINE WEATHER IS EXPECTED FRIDAY THROUGH MONDAY. FORECAST CONFIDENCE MODERATE TO HIGH. && .BEACHES... 130 PM...A DISTURBANCE MOVING ACROSS THE AREA WILL CREATE A SLIGHT CHANCE OF THUNDERSTORMS TODAY. GUSTY WINDS...CLOUD TO WATER/GROUND LIGHTNING AND BRIEF HEAVY RAIN MAY DEVELOP NEAR STORMS. CONDITIONS WILL IMPROVE BY THIS EVENING. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MM AVIATION/MARINE/BEACHES...RP
In the hours before
Special weather statement, Aug 6, 7:18 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
718 PM PDT THU AUG 6 2015
CAZ062-070315-
SAN DIEGO COUNTY DESERTS CA-
718 PM PDT THU AUG 6 2015
AT 715 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG THE SAN DIEGO-IMPERIAL COUNTY BORDER FROM
HIGHWAY 78 NEAR OCOTILLO WELLS NORTH TO HIGHWAY S22. THE STORMS WERE
MOVING NORTHEAST AT 25 MPH. STRONG WIND GUSTS TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAINFALL WHICH COULD
PRODUCE LOCAL FLOODING...AND DANGEROUS LIGHTNING. THE STORMS SHOULD
DISSIPATE SHORTLY AFTER 800 PM.
LOCATIONS IMPACTED INCLUDE... HIGHWAY 78 NEAR OCOTILLO WELLS...AND
HIGHWAY S22 ABOUT 10 MILES EAST OF BORREGO SPRINGS NEAR THE IMPERIAL
COUNTY LINE.
LAT...LON 3308 11609 3307 11610 3304 11610 3306 11622
3340 11612 3339 11609 3320 11608
TIME...MOT...LOC 0215Z 183DEG 42KT 3323 11611
MAXWELLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:18 PM PDT | Special Weather Statement | SGX | 57 min | |
| Aug 6, 8:18 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 42 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.